MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; ANGIOGRAPHIC PACK II-LF

MEDLINE INDUSTRIES INC.; ANGIOGRAPHIC PACK II-LF
Catalog Number DYNJ0543507AA
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that, during a diagnostic heart catheterization procedure, lint went into a patient's coronary artery and became lodged into the distal left anterior descending coronary artery.The surgeon reported that lint was not noted on the wire, but a lucency was visualized in the coronary artery after the percutaneous coronary intervention (pci) was complete.The physician feels that a piece of lint was advanced over the wire and into the artery causing a problem in an area that did not have any noted disease.The reported incident did cause an unspecified injury to the patients left anterior descending artery (lad) and prolonged the time it took to complete the procedure which increased the patient's exposure to radiation.The pci procedure was completed without further reported incident; however after an unidentified period of time, the facility contact noted that the patient was required to return to the emergency room (er) for follow-up care due to chest pain.The physician reported that the patient is doing fine at this time.The patient was not under general anesthesia at the time of the incident.It was not indicated if the operating room (or) towel material was found or required to be removed from the vessel.Despite multiple good faith efforts to obtain additional information, the customer contact was unable or unwilling to provide further patient details to the manufacturer.The manufacturer did not receive information confirming that the reported linted or towel material caused and/or contributed to procedure.No additional information was available at the time of this report.The sample of the reported towel was not returned to the manufacturer for evaluation.A root cause could not be determined.Due to the reported incident and the need for medical intervention, this medwatch is being filed.If additional information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a diagnostic heart catheterization procedure or towel material was thought to have linted into a vessel.

Common Device Name
ANGIOGRAPHIC PACK II-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8386963
Report Number1423395-2019-00006
Device Sequence Number1785658
Product Code OEQ
UDI-Device Identifier10889942769124
UDI-Public10889942769124
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNJ0543507AA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;